Alert archive / Colorado / Flash Flood Warnings in 2013

Flash Flood Warning 19, NWS Pueblo, CO

August 11, 2013El Paso County, Colorado

NWS Pueblo, CO issued this flash flood warning at Aug 11, 2013, 4:02 PM MDT for El Paso County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2013, 4:02 PM MDT (22:02 UTC)
Expired
Aug 11, 2013, 7:00 PM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County El Paso County, CO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1865 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

099 
WGUS55 KPUB 112202
FFWPUB
COC041-120100-
/O.NEW.KPUB.FF.W.0019.130811T2202Z-130812T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
402 PM MDT SUN AUG 11 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
  INCLUDING THE WALDO CANYON BURN SCAR AND SURROUNDING AREAS.

* UNTIL 700 PM MDT

* AT 359 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ACROSS THE WALDO CANYON
  BURN SCAR. .25 TO .50 INCHES OF RAIN IS ESTIMATED TO HAVE FALLEN   
  OVER UPPER PORTIONS OF WILLIAMS CANYON. RAINFALL RATES OF .75      
  INCHES PER HOUR ARE ESTIMATED WITH THESE STORMS...AND              
  ADDITIONAL RAINFALL OF UP TO A HALF AN INCH ARE POSSIBLE.

* THIS IS VERY DANGEROUS LIFE THREATENING SITUATION. RUNOFF FROM THIS
  EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME
  LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO
  SPRINGS...CASCADE...CHIPITA PARK AND MANITOU SPRINGS.

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH 
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND 
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND 
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN 
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT 
RAINS...SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE 
WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.

&&

LAT...LON 3897 10485 3883 10487 3889 10500 3901 10499

$$
SR
5 follow-up statements
087 
WGUS75 KPUB 112212
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
412 PM MDT SUN AUG 11 2013

COC041-120100-
/O.CON.KPUB.FF.W.0019.000000T0000Z-130812T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
412 PM MDT SUN AUG 11 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL EL PASO
COUNTY UNTIL 700 PM MDT...

AT 410 PM MDT...DOPPLER RADAR ESTIMATES THAT BETWEEN .40 AND .70
INCHES OF RAIN HAS FALLEN OVER WALDO CANYON...UPPER WILLIAMS
CANYON...AND NORTHERN PORTIONS OF THE WALDO BURN SCAR. STORMS
ARE CURRENTLY WEAKENING...BUT AN ADDITIONAL .20 INCHES OF RAINFALL
COULD OCCUR BEFORE STORMS MOVE TOT HE SOUTHEAST OF THE SCAR.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO
SPRINGS...CASCADE AND MANITOU SPRINGS.

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.

LAT...LON 3897 10485 3883 10487 3889 10500 3901 10499

$$
SR
239 
WGUS75 KPUB 112232
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
432 PM MDT SUN AUG 11 2013

COC041-120100-
/O.CON.KPUB.FF.W.0019.000000T0000Z-130812T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
432 PM MDT SUN AUG 11 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL EL PASO
COUNTY UNTIL 700 PM MDT...

AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS PRODUCING HEAVY RAINFALL ACROSS THE WALDO CANYON BURN 
SCAR. RADAR ESTIMATED FIVE TENTHS TO SIX TENTHS OF AN INCH OF RAIN 
IN THE SAND GULCH DRAINAGE...AND ONE HALF TO THREE QUARTERS OF AN 
INCH OF RAIN IN THE WEST MONUMENT CREEK DRAINAGE. 

THIS IS A VERY DANGEROUS LIFE THREATENING SITUATION. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS...CASCADE
AND MANITOU SPRINGS.

THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAS MOVED EAST OF THE 
BURN SCAR.  ANOTHER WEAKER STORM IS MOVING OVER THE NORTHERN PORTION 
OF THE WALDO CANYON BURN SCAR.  

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.

LAT...LON 3897 10485 3883 10487 3889 10500 3901 10499

$$
711 
WGUS75 KPUB 112249
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
449 PM MDT SUN AUG 11 2013

COC041-120100-
/O.CON.KPUB.FF.W.0019.000000T0000Z-130812T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
449 PM MDT SUN AUG 11 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL EL PASO
COUNTY UNTIL 700 PM MDT...

AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS PRODUCING HEAVY RAINFALL ACROSS THE WALDO CANYON BURN 
SCAR. RADAR ESTIMATES SIX TO EIGHT TENTHS OF AN INCH OF RAIN FELL IN 
THE UPPER PORTIONS OF THE CAMP CREEK BASIN.

THIS IS A VERY DANGEROUS LIFE THREATENING SITUATION. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS...CASCADE
AND MANITOU SPRINGS.

THUNDERSTORMS CONTINUE TO WEAKEN AND MOVE OFF OF THE BURN SCAR. 

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.

LAT...LON 3897 10485 3883 10487 3889 10500 3901 10499

$$
647 
WGUS75 KPUB 112303
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
503 PM MDT SUN AUG 11 2013

COC041-120100-
/O.CON.KPUB.FF.W.0019.000000T0000Z-130812T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
503 PM MDT SUN AUG 11 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL EL PASO
COUNTY UNTIL 700 PM MDT...

AT 501 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
ONLY LIGHT RAIN IS FALLING ON THE WALDO CANYON BURN SCAR.  

THIS IS A VERY DANGEROUS LIFE THREATENING SITUATION. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS...CASCADE
AND MANITOU SPRINGS.

SOME RESIDUAL FLASH FLOODING IS POSSIBLE DUE TO THE EARLIER HEAVY 
RAIN.

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.

LAT...LON 3897 10485 3883 10487 3889 10500 3901 10499

$$
826 
WGUS75 KPUB 112339
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
539 PM MDT SUN AUG 11 2013

COC041-112353-
/O.CAN.KPUB.FF.W.0019.000000T0000Z-130812T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
539 PM MDT SUN AUG 11 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WEST CENTRAL EL
PASO COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

RAIN SHOWERS WERE OVER THE EASTERN EDGE OF THE WALDO CANYON BURN 
SCAR.  THEY WERE MOVING SOUTHEAST AND SHOULD EXIT THE BURN SCAR BY 
550 PM. 

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.

LAT...LON 3897 10485 3883 10487 3889 10500 3901 10499

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 3:16 PM MDT, 46 minutes earlier.

Area forecast discussion, Aug 11, 3:16 PM MDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
316 PM MDT SUN AUG 11 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 256 PM MDT SUN AUG 11 2013

CURRENTLY...JUST SPOTTY CONVECTION OVR THE MTS AND NRN PORTIONS OF
THE CWA. WINDS ARE GENERALLY LIGHT AND TEMPS ARE IN THE 80S OVER THE
PLAINS. A WEAK SURGE IS APPARENT OVER NERN CO...WHERE THE WINDS ARE
GENERALLY FROM THE ENE. THIS IS WHERE THE BULK OF SCT SHOWERS AND
STORMS IS...IN ASSOCIATION WITH A WEAK DISTURBANCE MOVING THRU OUR
AREA. HIGH RES MODELS CONTINUE TO SHOW THE BEST POTENTIAL FOR
STRONGER AND MORE WIDESPREAD CONVECTION OVER THE PALMER DVD AND
PIKES PEAK REGION...IN ASSOCIATION WITH THE DISTURBANCE...THROUGH
THIS EVE.

SHOULD BE PRETTY QUIET OVERNIGHT AFTER STORMS EXIT TO THE E.
TOMORROW LOOKS FAIRLY SIMILAR TO TODAY...WITH THE BEST UPPER FORCING
AND LIFT LOOKING TO BE OVER NRN PORTIONS OF THE DISTRICT. COULD SEE
A BIT MORE COVERAGE OF STORMS TOMORROW. BETWEEN FALLING TEMPS ALOFT
AND MORE CLOUDS/PRECIP...ALSO EXPECT TEMPS TO BE SLIGHTLY BELOW
CLIMO FOR THE PLAINS...GENERALLY IN THE 80S. ROSE

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 256 PM MDT SUN AUG 11 2013

.MONDAY NIGHT THROUGH WEDNESDAY...THIS PERIOD WILL BE CHARACTERIZED
BY MOIST UPSLOPE FLOW ON THE EASTERN PLAINS...WEST TO NORTHWEST
FLOW ALOFT...AND SOME MIDDLE LEVEL DRYING. FOCUS FOR SIGNIFICANT
WEATHER WILL BE OVER THE PLAINS AND EASTERN MOUNTAINS. WITH LOW
LEVEL MOISTURE AND DISTURBANCES MOVING THOUGH THE REGION...THERE
IS THE THREAT FOR THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL MOSTLY
OVER THE EASTERN MOUNTAINS AND PLAINS. THE FIRST POTENTIAL ROUND
FOR SIGNIFICANT STORMS WILL BE MONDAY EVENING. MODELS STILL ARE
DIFFERING ON HOW MUCH LOW LEVEL MOISTURE ADVECTS WESTWARD AND THE
AMOUNT OF INSTABILITY. CURRENTLY...BEST INSTABILITY AND MOISTURE
APPEAR TO BE CLOSE TO THE KANSAS BORDER. ON TUESDAY AND
WEDNESDAY...THE SAME PATTERN CONTINUES. THE AMOUNT AND INTENSITY
OF CONVECTION WILL BE DETERMINED BY SUBTLE FEATURES WHICH ARE
DIFFICULT TO FORECAST THIS FAR OUT. THERE IS THE THREAT FOR
LOCALLY HEAVY RAINFALL BOTH AFTERNOONS AND EVENINGS OVER THE
EASTERN MOUNTAINS AND PLAINS. BULK SHEARS WILL BE OVER 30
KNOTS...AND THERE MAY ALSO BE THE THREAT FOR SEVERE WEATHER.
FURTHER WEST...DRIER AIR WILL TRY TO ADVECT IN FROM THE WEST. THERE
WILL STILL BE ENOUGH MOISTURE FOR SOME AFTERNOON AND EVENING
CONVECTION...BUT THREAT FOR HEAVY RAINFALL IS LESS.

.THURSDAY THROUGH SUNDAY...UPPER RIDGE MOVES EAST WITH THE LOWER
LEVELS BECOMING DRIER. EXPECT CONVECTIVE CHANCES TO GRADUALLY
DECREASE EACH SUCCESSIVE DAY OVER THE PLAINS AND EASTERN
MOUNTAINS. GFS APPEARS TO BE TOO STRONG WITH THE UPPER TROUGH ON
SUNDAY OVER THE NORTHERN ROCKIES. PREFER THE DRIER AND LESS ACTIVE
EC SOLUTION.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 256 PM MDT SUN AUG 11 2013

VFR CONDITIONS AND LIGHT WINDS EXPECTED TO CONTINUE THROUGH
TOMORROW. THERE WILL STILL BE THE RISK OF A FEW AFTERNOON AND EVENING
STORMS...ESPECIALLY INVOF KCOS. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ROSE
LONG TERM...PGW
AVIATION...ROSE
Hazardous weather outlook, Aug 11, 12:09 PM MDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1209 PM MDT SUN AUG 11 2013

COZ058>089-093>099-121815-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1209 PM MDT SUN AUG 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
OVER SOUTHERN COLORADO THIS AFTERNOON AND TONIGHT.  A FEW STRONG
STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...GUSTY
WINDS...SMALL HAIL AND LIGHTNING FROM THIS AFTERNOON THROUGH THIS
EVENING. IF ONE OF THESE STORMS MOVES OVER AREA BURN SCARS...SUCH
AS THE WALDO CANYON BURN SCAR...LOCAL FLASH FLOODING COULD OCCUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY WITH
THE GREATEST COVERAGE ACROSS THE MOUNTAINS. A COLD FRONT WILL MOVE
INTO THE REGION TUESDAY AND WEDNESDAY WHICH WILL INCREASE THE
POTENTIAL FOR MORE WIDESPREAD THUNDERSTORMS ACROSS THE SOUTHEAST
MOUNTAINS AND PLAINS. THE MAIN THREAT WITH THUNDERSTORMS WILL BE
HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. SOME SMALL
HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. LOCALIZED FLASH
FLOODING WILL BE POSSIBLE...ESPECIALLY IF THE STRONGER
THUNDERSTORMS IMPACT THE BURN SCARS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING OVER SOUTH CENTRAL AND
SOUTHEAST COLORADO.

44/44

In the hours before

Special weather statement, Aug 11, 3:07 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
307 PM MDT SUN AUG 11 2013

COZ081-084-085-112130-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
307 PM MDT SUN AUG 11 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO...  WEST CENTRAL EL
PASO COUNTY IN EAST CENTRAL COLORADO...THIS INCLUDES...THE WALDO
CANYON BURN SCAR AND SURROUNDING AREAS.

AT 301 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS DEVELOPING WEST AND NORTH OF THE BURN SCAR.
STORMS ARE EXPECTED TO CONTINUE BUILDING OVER THE AREA AND WILL MOVE
SLOWLY TO THE EAST SOUTHEAST AT UNDER 10 MPH. RAINFALL RATES ARE
CURRENTLY LIGHT...UNDER .20 INCHES PER HOUR...BUT SOME
INTENSIFICATION OF STORMS IS POSSIBLE THROUGH THIS AFTERNOON AND
EARLY EVENING BEFORE STORMS DISSIPATE AND MOVE TO THE EAST. PERSONS
IN THE AREA SHOULD BE PREPARED TO TAKE ACTION IF AN ADVISORY OR
WARNING IS ISSUED.

LOCATIONS IMPACTED INCLUDE...
  EXTREME NORTHWESTERN COLORADO SPRINGS.
  AIR FORCE ACADEMY.
  THE WALDO CANYON BURN SCAR AND SURROUNDING AREAS.

SR

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 6:03 PM MDTFlash Flood WarningPUBFremont3 hr
Aug 10, 8:10 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
Aug 11, 3:44 PM MDTAreal Flood AdvisoryPUBEl Paso106 min
Aug 11, 4:19 PM MDTAreal Flood AdvisoryPUBMineral3 hr
Aug 11, 5:00 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr

Nearby

Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.